A 35-year-old female asked:
Disclaimer

can proton pump inhibitors give you a food allergy/intolerance?

2 doctor answers
Dr. Gurmukh Singh
48 years experience Pathology
Prabably not: Ppi may produce symptoms similar to food allergy. See this site for side effects of ppi http://www.Pdrhealth.Com/proton-pump-inhibitors/side-effects-and-safety-of-proton-pump-inhibitors.
Answered on Mar 26, 2013
1
1 thank
Dr. Richard Wachs
25 years experience Allergy and Immunology
No: Ppi's cannot cause a food allergy, but they are known to trigger stomach symptoms as a side effect. Talk to the doctor who prescribed them to determine if itneeds to be stopped or changed. Don't stop any medication without discussing it with your physician first.
Answered on Jul 1, 2013
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 35-year-old member asked:
Dr. Nayla Mumneh
28 years experience Allergy and Immunology
Unlikely: Ppi are unlikely to cause a food allergy.
A 32-year-old member asked:
Dr. Janiece Stewart
19 years experience Sports Medicine
No: No. this is not common to develop food allergies from a prescribed medication. A food allergy may be present prior to the taking the medication, and ... Read More
A 19-year-old male asked:
Dr. Monib Zirvi
20 years experience Dermatology
Yes: Many patients take proton pump inhibitors long term for gastroesophageal reflux and other conditions. Discuss this with your physician and discontinue ... Read More
3
3 thanks
A 27-year-old male asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Hydrogen ion: The stomach's proton pumps start to pump out hydrogen ion to form hydrochloric acid when you eat. If a PP inhibitor is present in the blood, it will ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month